Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes frequent headache? - Online Doctor Chats

Date : 12-Apr-2014
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1777 Questions
User:I am having frequent headaches and I am having episodes of blacking out.
Doctor:hi.
Doctor:How long have the blackouts been going on
User:I am not sure but the most recent one was last Wednesday. I can tell when I am about to have one because of the way my head feels.
Doctor:Ok, Have you ever been diagnosed with a migraine disorder?
User:No
Doctor:Other than the Metabolic Syndrome. Have you had to get treatment for any chronic diseases? (Like Diabetes, or hypertension, etc)
User:Pre diabetic, low thyroid, high cholestrol, low vitamin D and B.
User:Also mild depression and now on vary acne because I can't seem to stay focused. I am also having some episodes of blurred vision.
Doctor:I see
Doctor:Ok. At this point the things that worry me are that your are becoming hypoglycemic or having migraine attacks.
Doctor:you are*
User:I take met foremen and victors shots every day. Lipitor, synthroid, an estrogen patch, weekly vitamin B shots and 10000 vitamin D three times a week. I am also on Seritonin and vyvance
Doctor:So I would suggest you get your blood sugar checked and you seek your primary doctor for a neurological workup.
Doctor:I'm glad you are getting the Metformin. That will help control your sugars
Doctor:That moves the possibility of Migraines to the fore in my mind
User:What is a neurological work up? I think I may have Cushings Syndrome. Everytime I go to my Endocrnologist there is something else wrong with me.
Doctor:Hmmm, A Neurological workup is basically a physical exam. They test your nerves and they use that little hammer to check your reflexes, etc. It's a very simple thing. It also will help greatly in findgin out if you have migraines
Doctor:I see about the endocrinologist. I'm sorry I'm asking you to see yet another specialist. But from where I am, Migraines are something that should be ruled out.
User:I do have a hump in my back. Ugly veins in my legs. I've gained 25 pounds since September. I have red patches on my face and a few actual whiskers I am always spraining or breaking my feet and ankles. Right now I have a sprained thumb. I bruise very easily. I have a lot of trouble sleeping. At night my legs, feet and arches hurt very badly. I had a 24 hour urine test and it was in the normal range that is why they say I have Metoblic Syndrome.
Doctor:I understand. Have they ever discussed the possibility that this is also due to menopause?
User:I had a complete hysterectomy at 28 due to endometriosis. I have also had my gall bladder removed and a hytial hernia repair.
Doctor:I see
User:Are you saying that migraines can make you black out?
Doctor:Yes, migraines can make people blackout and they are generally foreshadowed by an aura.. a funny feeling in the head
User:I do not have a headache after I wake up. I am very alert and the tiredness I felt before I passed out is gone.
Doctor:I'm glad... I hate to do this to you, but the other possibility that comes to mind os a seizure disorder. But i'm not very convinced of that right now
Doctor:So. A neurological workup is the best bet there too
User:Okay I'll see about one. Thank you. I was thinking it might be Cushings Syndrome
Doctor:Generally doesn't cause blackouts.... but cushings can make your bloodsugars go a bit crazy
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor